# SDR 98ZZZX4430

- Difficulty date: October 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N821SP
- Make and model: Snias AS350BA
- Aircraft serial: 2106
- System (JASC): 6420 · Tail Rotor Head
- Part: Spider
- Part number: 350A33200405
- Condition: Stiff
- Location: Tail Rotor
- Part time: 4,804 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE TAIL ROTOR SPIDER BECAME STIFF AFTER BEING INSTALLED AT OVERHAUL.  THIS WAS 19 HOURS AFTER OVERHAUL, OVER 80 POUNDS IN FORCE WERE REQUIRED TO SLIDE SPIDER  MAXIMUM OF 30 PER MM.  THE SPIDER WAS REPLACED WITH ANOTHER OVERHAULED SPIDER. IT IS NOW STIFF AND REQUIRES 95 POUNDS OF FORCE.  EUROCOPTER STATES OVERHAUL PROCEDURE CHANGED RECENTLY.  THIS PROBLEM WOULD BE IMPOSSIBLE TO DETECT IN-FLIGHT WITH HYDRAULIC POWER ON.  TAIL ROTOR CONTROL WOULD BE VERY DIFFICULT WITH HYDRAULIC FAILURE.  SUBMITTER STATED WILL CONTINUE 25-HOUR INSPECTION OF FORCE IN THIS AIRCRAFT.
